Alert archive / North Carolina / Special Weather Statements in 2015
Special Weather Statement, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this special weather statement at Aug 21, 2015, 2:07 AM EDT for Dare County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2015, 2:07 AM EDT (06:07 UTC)
- Expired
- Aug 21, 2015, 2:45 AM EDT
- In force
- 38 min
- Issued by
- NWS Newport/Morehead City, NC
County Dare County, NC
The radar
The Morehead City radar (KMHX), 146 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 6.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2055 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
993
WWUS82 KMHX 210607
SPSMHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
207 AM EDT FRI AUG 21 2015
NCZ103-210645-
OUTER BANKS DARE-
207 AM EDT FRI AUG 21 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN OUTER BANKS DARE
COUNTY...
AT 204 AM EDT...A STRONG THUNDERSTORM WAS JUST NORTHWEST OF AVON
...MOVING EAST AT 15 MPH.
WINDS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HIGHWAY 12 BETWEEN AVON AND SALVO.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3541 7548 3531 7551 3534 7552 3538 7550
3544 7549 3548 7553 3547 7549 3550 7548
3551 7549 3552 7549 3552 7547
TIME...MOT...LOC 0604Z 286DEG 11KT 3544 7553
$$
05What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Aug 21, 12:15 AM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 21, 12:15 AM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1215 AM EDT FRI AUG 21 2015 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE REGION LATE TONIGHT INTO FRIDAY MORNING. HIGH PRESSURE WILL BUILD OVER THE AREA BEHIND THE FRONT THIS WEEKEND. A FRONT WILL MOVE INTO THE AREA TUESDAY AND STALL THROUGH MID-WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... AS OF 1220 AM FRI...HAVE ADJUSTED POPS FOR THE OVERNIGHT. WILL KEEP CHANCE POPS FOR THE NORTHERN COASTAL WATERS FOR THE NEXT COUPLE OF HOURS THEN DROP ALL POPS TO SLIGHT CHANCE FOR THE REMAINDER OF THE OVERNIGHT. NO OTHER CHANGES MADE. PREVIOUS DISCUSSION...AS OF 3 PM THU...LATEST SFC ANALYSIS SHOWS 998MB LOW OVER SOUTHERN CANADA NEAR THE GREAT LAKES AND ASSOCIATED COLD FRONT EXTENDING INTO THE APPALACHIANS AND GULF STATES...WITH WEAK SHORTWAVE TO THE NW MOVING THROUGH THE FLOW ALOFT. FRONT WILL CONTINUE TO MOVE EASTWARD TONIGHT PUSHING THROUGH THE REGION LATE TONIGHT AND FRIDAY MORNING. LATEST RADAR IMAGERY SHOWS SCATTERED SHOWERS AND ISOLATED EMBEDDED TSTMS DEVELOPING OVER THE CWA...WITH BETTER COVERAGE ACROSS THE NE CWA IN AREA OF BETTER INSTABILITY. MAIN THREAT THIS AFTERNOON AND OVERNIGHT WILL BE PERIODS OF BRIEF HEAVY RAIN WITH PWAT VALUES AROUND 2.2 INCHES. WILL KEEP CHANCE POPS THROUGH THIS EVENING...THEN GRADUALLY TAPERING DOWN FROM WEST TO EAST AS BETTER AXIS OF MOISTURE SHIFTS TOWARDS THE COAST. MUGGY AGAIN OVERNIGHT WITH LOWS IN THE 70S. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 AM SATURDAY/... AS OF 3 PM THU...FRONT WILL PUSH THROUGH FRIDAY MORNING...AS HIGH PRESSURE GRADUALLY BUILDS IN FROM THE NW...WITH DRIER AIR FILTERING IN LATE. ISOLATED/WIDELY SCT SHOWER/TSTMS EXPECTED FRI...WITH BEST CHANCES ALONG THE COAST...SOUTHERN COAST IN PARTICULAR WITH BEST MOISTURE AND CONVERGENCE AND CLOSER TO THE FRONT. AREAS OF LOCALLY HEAVY RAIN POSSIBLE WITH PWAT VALUES ABOVE 2 INCHES. LOW LEVEL THICKNESS VALUES AND NNE FLOW SUPPORT HIGHS SLIGHTLY COOLER FRI...GENERALLY MID TO UPPER 80S. && .LONG TERM /SATURDAY THROUGH FRIDAY/... AS OF 3 PM THURSDAY...A NICE WEEKEND WITH A RETURN TO HUMIDITY AND A THREAT OF PRECIPITATION NEXT WEEK. FRIDAY NIGHT THROUGH MONDAY...HIGH PRESSURE WILL BUILD SOUTH FROM THE EASTERN GREAT LAKES AND SOUTHERN NEW ENGLAND STARTING FRIDAY NIGHT THROUGH THE WEEKEND. THIS WILL RESULT IN LOWER DEWPOINTS (INTO THE LOWER 60S INLAND) AND A DRY WEEKEND AS PRECIPITABLE WATER VALUES FALL BELOW ONE INCH. THE EXCEPT CONTINUES TO BE A VERY SMALL CHANCE OF RAIN ALONG THE OUTER BANKS AROUND THE PERIPHERY OF A STACKED SURFACE/UPPER LOW OFFSHORE. DAYTIME HIGHS WILL BE STILL WARM SUNDAY...AROUND 90 INLAND TO MID 80S BEACHES. AS THE LOW- LEVEL FLOW BECOMES MORE SE/S...HIGHS MONDAY PUSH BACK INTO THE LOWER 90S INLAND. MONDAY NIGHT THROUGH THURSDAY...LOW-LEVEL MOISTURE RETURNS BY MONDAY NIGHT AS A WEAK FRONTAL BOUNDARY STALLS IN AN EAST-WEST ORIENTATION ACROSS THE CWA TUESDAY AFTERNOON INTO WEDNESDAY. WITH PRECIPITABLE WATER VALUES BACK NEAR 2 INCHES AND A GENERAL TROUGH OVER THE EASTERN UNITED STATES...HAVE HIGH CHC POPS FROM TUESDAY EVENING THROUGH WEDNESDAY. ANOTHER WEAK COLD FRONT WILL PUSH JUST SOUTH OF THE AREA THURSDAY USHERING IN SOME DRIER AND SLIGHTLY COOLER AIR. && .AVIATION /04Z FRIDAY THROUGH TUESDAY/... SHORT TERM /THROUGH FRIDAY/... AS OF 1220 AM FRI...PRED VFR CONDITIONS EXPECTED THROUGH THE PERIOD. A COLD FRONT WILL CONTINUE TO APPROACH FROM THE WEST TONIGHT...MOVING THROUGH THE TERMINALS OVERNIGHT AND EARLY FRIDAY MORNING. ISOLATED/WIDELY SCT SHOWER/TSTMS POSSIBLE ONCE AGAIN ON FRIDAY WITH LINGERING HIGH MOISTURE CONTENT...BEST CHANCES ACROSS EASTERN PORTIONS OF E NC. SW WINDS BECOME NNE BEHIND THE FRONT. LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 310 PM THURSDAY...VFR CONDITIONS ARE EXPECTED THROUGH MUCH OF THE PERIOD AS HIGH PRESSURE BUILDS SOUTH OF THE GREAT LAKES/NEW ENGLAND WITH SLIGHTLY LOWER DEWPOINTS. AS MOISTURE RETURNS MONDAY AFTERNOON INTO TUESDAY...COULD SEE SOME BRIEF SUB-VFR CONDITIONS IN LATE NIGHT STRATUS/FOG AND A BETTER CHANCE OF CONVECTION TUESDAY AFTERNOON. && .MARINE... SHORT TERM /THROUGH FRIDAY/... AS OF 1220 AM FRI...LATEST OBS SHOW S/SW WINDS 5-10KT AND SEAS AROUND 2FT. A COLD FRONT TO THE WEST WILL APPROACH THE WATERS TONIGHT AND MOVE THROUGH FRIDAY MORNING. S/SW WINDS 5-15KT VEERING OVERNIGHT...BECOMING N/NE 10-15KT BEHIND THE FRONT FRIDAY MORNING AND CONTINUING THROUGH THE DAY. SEAS 2-3FT THROUGH THE PERIOD...COULD SEE SOME 4FT DEVELOP ON THE OUTER NORTHERN/CENTRAL WATERS LATE FRI AFTERNOON/EVENING. LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 310 PM THURSDAY...NORTHERLY WINDS BEHIND THE COLD FRONT MAY GUST TO 15 KNOTS FRIDAY NIGHT INTO SATURDAY. WOULD NOT BE SURPRISED WITH A FEW GUSTS INTO THE HIGH TEENS TO AROUND 20 KNOTS BUT WILL KEEP JUST BELOW FOR NOW. BEYOND SATURDAY...SHOULD SEE NE/E WINDS AT 10 KNOTS OR LESS WITH WINDS VEERING AND BECOMING SOUTHWEST AT 10 TO PERHAPS 15 KNOTS ON TUESDAY. PER LOCAL SWAN MODEL AND WAVEWATCH...SEAS OF 2 TO 4 FEET SHOULD PREVAIL THROUGH THE PERIOD. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...CQD/DAG NEAR TERM...HSA/CQD SHORT TERM...CQD LONG TERM...CTC AVIATION...HSA/TL/CQD/CTC MARINE...HSA/TL/CQD/CTC
Hazardous weather outlook, Aug 20, 4:24 AM EDT, 21 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 424 AM EDT THU AUG 20 2015 NCZ029-044>047-079>081-090>095-098-103-104-210830- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 424 AM EDT THU AUG 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 20, 9:58 PM EDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
958 PM EDT THU AUG 20 2015
NCZ047-210245-
WESTERN DARE-
958 PM EDT THU AUG 20 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MAINLAND DARE COUNTY...
AT 957 PM EDT...A STRONG THUNDERSTORM WAS 12 MILES WEST OF
WANCHESE...OR 30 MILES SOUTH OF GRANDY...MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MANTEO.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3567 7587 3584 7598 3589 7589 3588 7586
3590 7586 3589 7587 3590 7587 3594 7579
3592 7578 3591 7577 3589 7577 3588 7575
3585 7575 3582 7573 3581 7573 3577 7574
3573 7572
TIME...MOT...LOC 0157Z 230DEG 14KT 3579 7586Special weather statement, Aug 21, 2:07 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
207 AM EDT FRI AUG 21 2015
NCZ103-210645-
OUTER BANKS DARE-
207 AM EDT FRI AUG 21 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN OUTER BANKS DARE
COUNTY...
AT 204 AM EDT...A STRONG THUNDERSTORM WAS JUST NORTHWEST OF AVON
...MOVING EAST AT 15 MPH.
WINDS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HIGHWAY 12 BETWEEN AVON AND SALVO.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3541 7548 3531 7551 3534 7552 3538 7550
3544 7549 3548 7553 3547 7549 3550 7548
3551 7549 3552 7549 3552 7547
TIME...MOT...LOC 0604Z 286DEG 11KT 3544 7553
05The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 9:58 PM EDT | Special Weather Statement | MHX | Dare | 47 min |
| Aug 21, 1:52 PM EDT | Special Weather Statement | MHX | Carteret | 38 min |
| Aug 21, 2:56 PM EDT | Special Weather Statement | MHX | Onslow | 34 min |
Nearby
Special Weather Statements in North Carolina, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.